It is currently Tue Aug 22, 2017 10:34 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: HARD TO STBALIZE
PostPosted: Fri Mar 18, 2011 8:36 pm 
Offline
Average Poster
Average Poster

Joined: Sat Mar 12, 2011 12:37 pm
Posts: 7
I HAVE BEEN ON SUBS FOR A WEEK NOW STARTED ON 16MG A DAY NOW UP TO 28. 3 AND 1/2 STRIPS. i TAKE THESE 3 TIMES A DAY FOR A TOTAL OF 28MG. MY PROBLEM IS I AM SO USED TO POPING PERCS ALL DAY LONG I FIND IT HARD TO STICK TO MY AGENDA AND BE CONSISTANT. THE PAST COUPLE OF DAYS i HAVE TAKEN A TOTAL OF 40MG A DAY. I KNOW THAT IS WAY TO MUCH. DOES ANYONE HAVE ANY ADVICE OR SUGGESTIONS THANKS A BUNCH


Top
 Profile  
 
 Post subject:
PostPosted: Fri Mar 18, 2011 8:44 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey miket,

Some people stabilize very quickly, for others it takes a little while longer.

I'm assuming by 'stabilize' you're talking about getting a better handle on your cravings, right?


Top
 Profile  
 
 Post subject:
PostPosted: Fri Mar 18, 2011 9:45 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Yes, what exactly do you mean by stabilize? You are taking a very large dose and by doing so much, might you run out early before your next appointment, unless your doctor wrote your script for that many...? Does your script say to dose that many times a day or are you doing that on your own? If you are supposed to dose that often, why not try to take half a strip instead of an entire strip each time? You shouldn't have any problems with withdrawals or anything, and if you take less then you'll probably have less side effects. Are you feeling sleepy from that high a dose? I would think you would be.

If the 4 mg 4-5 times a day isn't enough, you can always try 6 mg, 3 x/day - those strips can be cut up pretty easily. I really believe you need to get that dose down.

If I'm off base or misunderstood you, please clarify. Thanks. And hang in there, this IS temporary.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sat Mar 19, 2011 8:53 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Feb 16, 2010 2:20 pm
Posts: 635
Sounds to me like the problem is you're still looking to get that warm glow when you take something, and with suboxone, that's just not going to happen. After about 16mg you're just not going to feel any additional medication and I'd say you're just wasting it.

What might help you, as Hatmaker sort of suggested is to cut the strips into pieces and take smaller amounts throughout the day. I'm only suggesting this as a potential behavioral mechanism to help you deal with the fact that (as you wrote) you are used to taking percs all day.......over the long run, once the buprenorphine builds up in your blood, especially at this dosing level, it isn't going to matter much if you take it once or 8 times per day.

Good luck!


Top
 Profile  
 
 Post subject:
PostPosted: Sat Mar 19, 2011 1:18 pm 
Offline
Average Poster
Average Poster

Joined: Sat Mar 12, 2011 12:37 pm
Posts: 7
thanks all for your replies no one was wrong most of you said what I expected. I am perscribed 3 full (8mg) strips a day plus 1/2 of one. so a total of 28mg daily. she told me i could even those out by taking 3 times a day not to exceed 28mg. I like the idea of taking 1/2 more often instead of the full ones, I believe it is a habit I have aqquired when I was eating the percs like candy. I can fell great on the subs bit 3 or 4 hrs latter my mind tells me i need more, I just need to be strong. What I meant by stabalizing was when my mind tells me I do not need more and I don't feel the cravings, which are probably bull shit cravings anyway. ??????


Top
 Profile  
 
 Post subject:
PostPosted: Sat Mar 19, 2011 2:49 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
At the dose you're on your cravings should be addressed. I would say what you're experiencing are psychological cravings. Have you considered working with an addiction counselor? That might help you to deal with triggers, etc. Also, you've only been on it for a week now. Give yourself some time to get a bit more stabilized. Good luck and please keep us posted on how you're doing. Hang in there.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group